Cobordism group of morse functions on surfaces with boundary

Osamu Saeki, Takahiro Yamamoto

Research output: Chapter in Book/Report/Conference proceedingChapter

3 Citations (Scopus)

Abstract

We consider Morse functions on compact manifolds possibly with boundary, and define their admissible cobordism group, based on generic maps into the plane that are submersions near the boundary. Then, we show that the cobordism group of Morse functions on surfaces with boundary is isomorphic to the cyclic group of order two. Our approach is based on the Stein factorizations: the novelty lies in the challenge that we consider Morse functions on manifolds with boundary and their cobordisms.

Original languageEnglish
Title of host publicationContemporary Mathematics
PublisherAmerican Mathematical Society
Pages279-297
Number of pages19
DOIs
Publication statusPublished - 2016

Publication series

NameContemporary Mathematics
Volume675
ISSN (Print)0271-4132
ISSN (Electronic)1098-3627

All Science Journal Classification (ASJC) codes

  • Mathematics(all)

Fingerprint

Dive into the research topics of 'Cobordism group of morse functions on surfaces with boundary'. Together they form a unique fingerprint.

Cite this